Alert archive / Nebraska / Winter Storm Watches in 2017
Winter Storm Watch 4, NWS North Platte, NE
NWS North Platte, NE issued this winter storm watch at Apr 28, 2017, 3:27 PM CDT for Frontier County, Nebraska. It took effect at Apr 29, 2017, 10:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 28, 2017, 3:27 PM CDT (20:27 UTC)
- In effect from
- Apr 29, 2017, 10:00 PM CDT
- Expired
- Apr 29, 2017, 4:27 AM CDT
- In force
- Issued by
- NWS North Platte, NE
County Frontier County, NE
The radar
The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891 WWUS43 KLBF 282027 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 327 PM CDT Fri Apr 28 2017 ...Wintry weather possible late Saturday night into early Sunday morning... .An upper level low will track across Kansas Saturday night into Sunday. If temperatures become cold enough on the northern and northwestern periphery of the low, snow will develop overnight Saturday night into early Sunday morning. At this time, the main area of concern for accumulating snow is across portions of south central Nebraska. NEZ071-290900- /O.NEW.KLBF.WS.A.0004.170430T0300Z-170501T0000Z/ Frontier- Including the cities of Curtis, Eustis, and Maywood 327 PM CDT Fri Apr 28 2017 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... The National Weather Service in North Platte has issued a Winter Storm Watch...which is in effect from Saturday evening through Sunday evening. * TIMING...Late Saturday Night into Sunday. * SNOW ACCUMULATIONS...One to 3 inches possible. * WIND...North at 20 to 30 MPH with gusts around 40 MPH possible. * IMPACTS...With strong winds and wet snow, travel may be difficult late Saturday night into early Sunday across portions of south central Nebraska. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is a potential for significant snow, sleet, or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ CLB
1 follow-up statement
661 WWUS43 KLBF 290927 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 427 AM CDT Sat Apr 29 2017 ...Accumulating snow possible late tonight, Sunday into Sunday night... .An upper level low will track across Kansas tonight into Sunday. Temperatures are forecast to be cold enough on the northern and northwestern periphery of the low, for snow to develop late tonight and continue Sunday into Sunday night. At this time, the main area of concern for accumulating snow is east of a line from Imperial through North Platte and Bassett. NEZ071-292330- /O.UPG.KLBF.WS.A.0004.170430T0300Z-170501T0000Z/ /O.NEW.KLBF.WS.W.0004.170430T0600Z-170501T0600Z/ Frontier- Including the cities of Curtis, Eustis, and Maywood 427 AM CDT Sat Apr 29 2017 ...WINTER STORM WARNING IN EFFECT FROM 1 AM SUNDAY TO 1 AM CDT MONDAY... The National Weather Service in North Platte has issued a Winter Storm Warning...which is in effect from 1 AM Sunday to 1 AM CDT Monday. The Winter Storm Watch is no longer in effect. * TIMING...Snow begins late tonight. Snow may become heavy at times Sunday into Sunday evening. * SNOW ACCUMULATIONS...4 to 7 inches possible. * WIND...North at 25 to 40 mph on Sunday. * IMPACTS...With strong winds and wet snow, travel may be difficult late tonight and Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected. Significant amounts of snow and strong winds are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ NEZ037-059-070-292330- /O.NEW.KLBF.WS.A.0005.170430T0600Z-170501T0600Z/ Logan-Lincoln-Hayes- Including the cities of Stapleton, North Platte, and Hayes Center 427 AM CDT Sat Apr 29 2017 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... The National Weather Service in North Platte has issued a Winter Storm Watch...which is in effect from late tonight through late Sunday night. * TIMING...Snow begins late tonight. Snow may become heavy at times Sunday into Sunday evening. * SNOW ACCUMULATIONS...3 to 6 inches or greater are possible. * WIND...North at 25 to 40 mph on Sunday. * IMPACTS...With strong winds and wet snow, travel may be difficult late tonight and Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is a potential for significant snow, sleet, or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ NEZ009-010-026>029-038-292330- /O.NEW.KLBF.WS.A.0005.170430T0600Z-170501T1200Z/ Rock-Holt-Blaine-Loup-Garfield-Wheeler-Custer- Including the cities of Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, and Broken Bow 427 AM CDT Sat Apr 29 2017 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... The National Weather Service in North Platte has issued a Winter Storm Watch...which is in effect from late tonight through Monday morning. * TIMING...Snow begins late tonight. Snow may become heavy at times Sunday and Sunday night. * SNOW ACCUMULATIONS...3 to 6 inches or greater are possible. * WIND...North at 25 to 40 mph on Sunday. * IMPACTS...With strong winds and wet snow, travel may be difficult late tonight and Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is a potential for significant snow, sleet, or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ Roberg
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm watch went out at Apr 28, 12:24 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 28, 12:24 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1224 PM CDT Fri Apr 28 2017 .SHORT TERM...(Today and tonight) Issued at 316 AM CDT Fri Apr 28 2017 Widespread light to moderate rain will continue over western Nebraska early this morning changing over to snow or mixed with snow towards sunrise...mainly north. Deep easterly flow with upslope component...upglide. Dynamic cooling in the column will hold temperatures down where a mix could be seen most of the day. 500mb trough negatively tilted and closed off 700mb low providing enhanced lift over western nebraska today. Highs in the 30s and 40s with breezy east to northeast winds will make for a raw day. Snow amounts of 1 to two inches over southern Cherry county to southern Rock county this morning. A dusting this afternoon mainly north of Highway 2 and a dusting tonight over the higher elevations to the west. Precipitation ending from north to south tonight with lows falling into the 20s and 30s. .LONG TERM...(Saturday through Thursday) Issued at 316 AM CDT Fri Apr 28 2017 The main story for the weekend will be the chance of precipitation continuing. For Saturday, precipitation will start off across the south. With boundary layer temperatures starting off at or below freezing in the morning hours, precipitation will also start off as a rain/snow mix. As temperatures rise above freezing during the morning, precipitation will change over to all rain. Rain will slowly shift north and east throughout Saturday. For the most part, locations northwest of a Big Springs to Valentine line will not see any precipitation as dry air will inhibit precipitation from moving into the area. As the low pressure system deepens across Kansas/Missouri on Saturday night, Nebraska will remain on the northwest of the precipitation shield. With colder air filtering into the area, precipitation will likely change over to snow once again. Areas south of an Imperial to O'Neill line could see up to an inch of new snow. Areas across southern Custer and eastern Frontier counties could see locally higher amounts up to 1.5 to 2 inches where more persistent precipitation falls overnight. Snow accumulation is expected to be mainly on grassy surfaces, however, light accumulations on roadways is possible making travel difficult early Sunday morning. For Sunday, precipitation continues east of US 83, with precipitation changing back to all rain by mid-morning. As the low pressure system pulls northeastward on Sunday, precipitation will also slowly move eastward. By Sunday evening, precipitation will be mainly confined to locations east of Broken Bow to Springview. These locations could see another change over to snow Sunday night, with another half inch to one inch possible. By Monday, precipitation will be east of the region, resulting in a brief break for most of north central Nebraska. The exception will be locations across the north where an isolated rain shower is possible Monday afternoon as a weak shortwave moves south. Temperatures begin a warming trend as well starting on Monday. Highs return to the upper 50s on Monday. Isolated rain chances continue on Tuesday and Wednesday. With 850 mb temperatures in the 4 to 9 degree range both days, precipitation will remain all rain. An upper level ridge builds across Rocky Mountains on Thursday, bringing dry weather once again to Nebraska. The warming trend continues into late next week where temperatures rise into upper 50s and low 60s on Tuesday and Wednesday and into the mid 60s by Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1208 PM CDT Fri Apr 28 2017 Series of disturbances moving east in a prevailing upslope pattern will keep considerable cloudiness through the period. Ceiling will vary as precipitation in a mix of rain and snow move westward into the evening. Across the far north drier air continues to create challenges in the cloud coverage where clouds and the chance for precip returns by late afternoon to the north to include the KVTN terminal. Generally IFR/LIFR conditions will continue across the west and southwest, while VFR/MVFR conditions occur across the north through 22Z. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Power LONG TERM...Kulik AVIATION...Keck
Hazardous weather outlook, Apr 28, 5:16 AM CDT, 10 hours 11 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 516 AM CDT Fri Apr 28 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-291030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 516 AM CDT Fri Apr 28 2017 /416 AM MDT Fri Apr 28 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Areas of light snow with a couple of inches of accumulation on grassy areas are possible over western and northern Nebraska this morning as rain changes to snow. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Around an inch of snow is possible early Saturday morning over southwest Nebraska generally south of Interstate 80 and again on Sunday morning in the same area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte power
Nearby
Winter Storm Watches in Nebraska, 2017Every winter storm watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.